Burning hands and feet

Options
abrub
abrub Member Posts: 2,174 Member
edited March 2014 in Colorectal Cancer #1
I'm 2 years out of chemo (Folfox) and a few days ago, my palms and soles started burning. The timing did correspond with an intensifying of pain at my recent (7 weeks ago)incision site - those nerves were screaming as they start to heal.

Also, to my husband's surprise, my hands feel hot to him as well (even after holding an icepack.)

Yes, I had bad Hand-Foot Syndrome with chemo, but that has been almost completely resolved for over a year.

Any experience out there with this?

Thanks in advance.

Alice

Comments

  • CherylHutch
    CherylHutch Member Posts: 1,375 Member
    Options
    No experience
    Hi Alice,

    I can't say that I've had any experience with that... but then, I've only been on Xeloda for 3 cycles so far and have 3 to go. I am having a really bad time with it with my feet (not my hands). I'm not blistering or dry skin like the usual side affects of "hand and foot syndrome" just excruciating nerve pain at the bottoms of my feet. Doubling my Lyrica meds helped for the first 1 1/2 weeks of a 2 week regime, but now, as I'm finishing the last 3 days of this cycle, my left foot is back to being in agony. I am biting the bullet for these next 3 days, then I'll get a 9 day break before Round 4.

    I'm sure hoping this isn't something that once I've finished all 6 rounds, that I get to look forward to in the future when I'm not on Xeloda!! Yikes!

    You should definitely tell your oncologist and ask questions. It may be normal, then again, it could be an indication of something else (allergy, infection, etc).

    Keep us posted!

    Cheryl
  • abrub
    abrub Member Posts: 2,174 Member
    Options

    No experience
    Hi Alice,

    I can't say that I've had any experience with that... but then, I've only been on Xeloda for 3 cycles so far and have 3 to go. I am having a really bad time with it with my feet (not my hands). I'm not blistering or dry skin like the usual side affects of "hand and foot syndrome" just excruciating nerve pain at the bottoms of my feet. Doubling my Lyrica meds helped for the first 1 1/2 weeks of a 2 week regime, but now, as I'm finishing the last 3 days of this cycle, my left foot is back to being in agony. I am biting the bullet for these next 3 days, then I'll get a 9 day break before Round 4.

    I'm sure hoping this isn't something that once I've finished all 6 rounds, that I get to look forward to in the future when I'm not on Xeloda!! Yikes!

    You should definitely tell your oncologist and ask questions. It may be normal, then again, it could be an indication of something else (allergy, infection, etc).

    Keep us posted!

    Cheryl

    Thanks, Cheryl
    The burning has subsided somewhat today. I think it's the remnants of my hand-foot from the 5FU. We've discussed Lyrica, but I'm so prone to side effects, we're trying other options first. As I'm post-treatment, I'd see my primary care dr, but as she's a cancer survivor herself, she knows the ropes.

    I think that when my incision flares, all the nerve endings flare in sympathy; I was having severe incisional pain simultaneously with the severe burning of my hands and feet.

    As for you, check with your dr about B6 for the hand-foot and neuropathy - I think I was on 100mg 3x day. I'm currently taking Alpha Lipoic Acid as well, and that has helped my feet tremendously.

    You also might want to ask if something like Lidoderm patches might be good for your foot/feet when they get really bad. It might be a way to help you through your treatments.

    Take care, and thanks for caring!

    Alice